A case of corneal lesion following treatment by peroras TS-1®

Hidehisa Sakamoto, Maki Sakamoto, Tetsuo Hamada, Toshiaki Kubota, Tatsuro Ishibashi

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Purpose : To report a case of corneal lesion following treatment by peroral TS-1®.Case : A 76-year-old male had been receiving TS-l®for 11 months after surgery for colorectal cancer. TS-1®contains tegafur, gimestat and potassium oxonate, and is claimed to have anticancer effect. The patient had been given a daily dosis of 100 mg of TS-1® for 2 weeks to be repeated after an interval of 2 weeks. He noted blurring of vision 11 months after start of treatment and was seen by us 1 month later.Findings : His corrected visual acuity was 1.0 right and 0.8 left. The right eye showed normal findings. The left eye showed decreased lacrimation and uneven corneal surface. By biopsy, keratinization of epithelium was seen in the limbal conjunctiva. The keratopathy was cured 7 months after discontinuation of TS-1®.Conclusion: This case illustrates that corneal disorders may develop following prolonged systemic administration of TS-1®.

Original languageEnglish
Pages (from-to)393-398
Number of pages6
JournalJapanese Journal of Clinical Ophthalmology
Volume62
Issue number3
Publication statusPublished - 2008

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Ophthalmology

Cite this